My son is fixing to start 100 mg. of Zonegran after being taken off of Topomax. He has TLE. He is also on 3000 mg. of Keppra and 350 mg. of lamitical. He is only 14 and weighs about 92 lbs. Does any one here take Zonegran or have any experiences with it? I would appreciate any replies.
I've been on Zonegran for about 6 weeks now (my first experience with any type of preventative medication). I take (2) 100 mg capsules at night before bed. I'm 43, 6"5", 260. My neurologist suggested taking it at night since a side-effect might be drowsiness. I have felt no ill-effects at all, however,due to the obvious differences between your son and I, this may not be a very helpful comparison.
I've been on a slightly higher dosage of zonegram (400mg) for about 3months (reduced to 300mg due to the side effects). I've had more extreme reactions (primarily mood related, loss of appetite, excessive thirst, sour taste in mouth). I'm 36, 195lbs, and about to be married (I say that b/c the pressures combined w/the medicine makes me more nervouse the closer I get to our wedding), and the mood/anxiety reactions are unlike anything I've experienced before. Uncomfortable. Slowly getting better. I don't want to scare you away, because if the drug works, the results I'm sure outweigh the side effects. good luck.
My wife is new to Zonegran - transitioning off of Lamictal after breakthrough tonic-clonic type seizures. (She usually only has partial complex type seizures). She went on the Zonegran and is having balance problems, dizziness, and general mental fogginess. We're hoping that after the month and a half long medication transition (once she's off of two meds - ) She'll acclimate to the Zonegran. Only concern, at present, her seizures have decreased but there is still alot of activity so the mix or the Zonegran is not stopping everything.
I have to add that Lamictal did definitely potentiate the actions of the Tegretol I was on with it. the side effects of tegretol were very pronounced and the Lamictal contributed to that. My doc is the one who told me Lamictal can have that effect on the Tegretol. I wonder if it also has that effect on other meds like Zonagran in that it can potentiate the effects of the second med. Please ask the doc abt that. I do hope the child in the first post on the 3000mg Keppra and Lamictal and now is to add Zonagran is being treated by a Epilepsy Specialist and not a general neuro. That is a LOT of meds for anyone especially a teen just entering the developmental stage he is. I was 14 when diagnosed. Please see that he is treated by an Epilepsy Specialist at a Comprehensive Epilepsy Center. All of the meds he is on sound just like a general neuro! We all should be treated only by Epilepsy Specialists rather than general neuros unless one med seems to bring complete control. I fully believe that based on poor treatment during my many years of experience with epilepsy. A general neuro will never touch me again. Tattoo
[This message has been edited by Tattoo (edited 08-02-2002).]
My daughter Tasha is on this medication and has been
for almost 2 years. She really had no side effects.
Recently, she had a seizure after going for 1 year and
8 days without one. Her neuro upped her dosage to
700 mg a day and she has had no bad side effects. I guess she has been lucky in that respect. Good luck to
Yes my son is seeing a specialist in Epilepsy at the Epilepsy Center at Vanderbilt University Medical Center in Nashville. He was referred over because his Neuro couldn't do anything for him. He has been evaluated for surgery but it has been put on the shelf until maybe next May. He still needs more testing (his seizures are in the language center)If not a candidate he will get the Vagus Implant. Thanks for you concern. I feel like its alot of meds too but he still has about 15 a month.